Bobs help please

Hi,Bob,are you keeping well?,have not  been on here for a long time,on bisoprolo only got attacks now and then,thought I had control,went three months with no attacks at all,but suddenly four attacks in two weeks,throw me into serious worry mode,cant get any answers and then I thought of you,I have lots more questions Bob,some you probably already answered before, but I need reasurrance again,hoping you could help.just to recap, PAF for four years now,as far as stoke risk, I have scored 1 for being female,I have had a mumur since  I was twenty, doctor said it was benign,   four years ago when all this started and they done all the tests ,I am now sixty one,i take asprin but will go on something eles when im sixty five or if my score goes up,which brings me to my first question,some say sixty five,some say seventy five ? At the moment my main worry is the palpatations I get, thats all i get but thats enough,is it true to say that if the heart rate is low enough then you wont feel the uncomfortable pounding,I need to get some control iv read that with AF you usually get a rapid ventrical response,is that what gives the discomfort,I need to understand,if that is the case then I can get a better rate control?,my whole life is taken up with this.I know there are worst things out there Bob but i find it so hard mentally. 

6 Replies

  • Hello again and sorry that you are feeling rough. Forget what you know about  age and anticoagulation, it is a fluid thing really and at your age and being female yes you have a score of one. If you feel nervous about not being on anticoagulation then why not ask your doctor about taking one. The thing is always a compromise and a risk assessment so in my view there is no one answer. Aspirin is pretty worthless to be honest and if there are no other issues could be worse than nothing as it can cause stomach problems.

    Regarding your increased events. this is not uncommon as AF is almost always progressive but it may just be a blip in your life. Do speak to your consultant via their secretary if needed and explain that things have become more active or if you are not under a cardiology consultant then ask to be referred.

    Do remember it won't kill you but I do understand your worry.



  • Bob what do you mean a fluid thing,and what do you know about the AF and ventrical response is that what causes the discomfort

  • I mean that it is changing all the time depending on lots of parameters.

    Ventricular response to fibrillation can be different from person to person which is why we all feel it differently. It is quite possible to have AF with a low or lowish ventricular rate which is why I think so many undiagnosed people with AF go happily along not knowing.

    Some people are highly symptomatic others not so at all.

    I have always said that half the problem with AF is the affect it has on our minds with anxiety on high alert and when that happens we become far too aware of our hearts creating a vicious circle of panic and result. Learning to deal with this is the first step in getting on with our lives.

    I often find that when busy on some new and exiting project (yes at 71 too) I completely forget about my arrhythmias but sitting alone in the silence of my sitting room my stupid brain starts to notice those odd missed beats and sends me off to find another distraction.

  • yes I agree with that Bob,thankyou so much for being there,keep well.sometimes it just takes a few words of wisdom.

  • Bob...I enjoy your simple but clear and usually encouraging comments on various points re AF...keep your comments coming 

  • Hello, hope it is ok to add my 2 cents.

    Regarding the Bisoprolol. Like you I was taking Bisoprolol daily for 2 years and in exactly the same way would get the odd event or a flurry on occasion that would continue over a few weeks. My logic suggested that the Bisoprolol was not helping and having stopped the drug last October, the blip pattern remains the same. I will see consultant in 2 days time and will report back here once I receive his findings. My point being that snap, I had the same blips as you and realised that the only benefit I was getting from the Bisoprolol was the unwanted side effects!

You may also like...